MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30474
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the coating on a hiwire nitinol hydrophilic wire guide separated, exposing the bare metal of the wire.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.There were no adverse events to the patient reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation as reported, the coating on a hiwire nitinol hydrophilic wire guide separated, exposing the bare metal of the wire.At the time of this report, no further information has been provided.There were no adverse events to the patient reported.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use (ifu) of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were two other complaints associated with the final product lot number.These complaints were reported by the same customer at the same time.Cook also reviewed product labeling: the wire guide was supplied with ifu t_hbwg2_rev1,which includes the following the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Evidence gathered upon review of complaint file, dhr, complaint history and the supplier investigation indicate that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a cause for the complaint could not be established.The supplier indicated in its investigation that depending on the physical force used while attempting to remove the wire guide from the holder without proper hydration, tip damage, including polymer jacket damage, is possible.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19977402
Report Number1820334-2024-01081
Device Sequence Number7115535
Product Code OCY
UDI-Device Identifier00827002304741
UDI-Public(01)00827002304741(17)261204(10)71004332
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30474
Device Catalogue NumberHWS-035150
Device Lot Number71004332
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown